Hail, Creek
- When
- June 14, 7:42 PM CST
- Where
- Creek County, 2 mi S of Drumright
- Measured
- 1.75 in hail
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.951, -96.600
On the evening of the 14th, a cold front entered the area from the northwest while a dry line approached from the west. Thunderstorms developed over the region as the two boundaries moved into a warm and unstable air mass that was in place across eastern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
On the evening of the 14th, a cold front entered the area from the northwest while a dry line approached from the west. Thunderstorms developed over the region as the two boundaries moved into a warm and unstable air mass that was in place across eastern Oklahoma. The strongest storms produced large hail and damaging winds across parts of eastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 14, 5:14 PM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 614 PM CDT TUE JUN 14 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE AHEAD OF A SURFACE COLD FRONT THAT WILL MAKE ITS WAY INTO ERN OK TONIGHT. AREAL COVERAGE OF STORMS IS IN QUESTION...SO WILL NOT OPT FOR A TEMPO OR PROB GROUPS WITH THIS ISSUANCE. EVEN WITH SURFACE BASED STORMS...CIGS SHOULD REMAIN VFR. && .PREV DISCUSSION... /ISSUED 353 PM CDT TUE JUN 14 2011/ DISCUSSION... ISOLATED ELEVATED SHOWERS AND THUNDERSTORMS CONTINUE TO PERSIST ACROSS THE AREA. THIS HAS PREVENTED TEMPERATURES FROM RISING AS MUCH AS FORECAST AND RAISES QUESTIONS AS TO WHETHER SURFACE BASED STORMS WILL INDEED DEVELOP OVER THE NEXT FEW HOURS NEAR THE ADVANCING COLD FRONT. WE WILL CONTINUE TO ASSUME THAT SOME SURFACE BASED DEVELOPMENT WILL OCCUR TO OUR WEST...WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 90S...AND THAT THESE STORMS WILL ATTEMPT TO ORGANIZE INTO A SMALL MCS AS THEY MOVE INTO OUR AREA NEAR OR AFTER SUNSET. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT...WITH A LESSER RISK OF LARGE HAIL. THE COLD FRONT WILL SAG SOUTH TO NEAR THE RED RIVER WEDNESDAY AND WILL LIKELY BE THE FOCUS FOR AT LEAST ISLATED STORM DEVELOPMENT DURING THE AFTERNOON. TEMPERATURES WILL NOT BE MUCH COOLER NORTH OF THE FRONT...AND IN FACT MAY BE WARMER THAN TODAY IN SOME PLACES DUE TO INCREASED SUNSHINE. THE FRONTAL BOUNDARY WILL LIFT BACK NORTH ON THURSDAY AND A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AS THIS OCCURS. ONCE THE FRONT MOVES TO THE NORTH...HOT DAYS AND VERY MILD NIGHTS WITH LITTLE CHANCE OF RAIN WILL PREVAIL THROUGH THE WEEKEND AND LIKELY NEXT MONDAY AS WELL. THE LONG RANGE MODELS INDICATE A PATTERN CHANGE MAY FINALLY TAKE PLACE BY THE MIDDLE TO LATTER PART OF NEXT WEEK. INCREASING RAIN CHANCES AND THE COOLEST TEMPERATURES WE HAVE SEEN SINCE MAY WILL BE THE RESULT AS UPPER TROUGHING REPLACES THE RIDGING WE HAVE SEEN THE PAST FEW WEEKS. CHANCE POPS WILL BEGIN AS EARLY AS MONDAY NIGHT AND LIKELY PERSIST FOR SEVERAL DAYS. STAYED CLOSE TO THE WARMER NAM MOS FOR HIGHS THE NEXT COUPLE DAYS WITH THE GFS MOS LOOKING GOOD FOR OVERNIGHT LOWS THROUGH THURSDAY. WENT WARMER THAN ALL GUIDANCE FOR LOWS FRIDAY MORNING...AND WARMER THAN THE GFS MOS THROUGH MUCH OF THE EXTENDED. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...06 LONG TERM....99 AVIATION...23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT TUE JUN 14 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CDT TUE JUN 14 2011 ...DAMAGING WINDS AND LARGE HAIL POSSIBLE WITH STORMS TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...GENERALLY ALONG AND NORTH OF INTERSTATE 40. ONSET...AFTER 8 PM. DANGEROUS HEAT. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT NEAR THE INTERSTATE 44 CORRIDOR THIS EVENING... AND SPREAD SOUTHEASTWARD DURING THE LATE EVENING AND EARLY MORNING HOURS. CONDITIONS WILL BE FAVORABLE FOR DAMAGING WINDS WITH SOME OF THESE STORMS... ALONG WITH ISOLATED LARGE HAIL. THE RISK OF SEVERE WEATHER IS EXPECTED TO DECREASE DURING THE EARLY MORNING HOURS ON WEDNESDAY. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...DANGEROUS HEAT POTENTIAL. SATURDAY...DANGEROUS HEAT POTENTIAL. SUNDAY...DANGEROUS HEAT POTENTIAL. MONDAY...NO HAZARDS. EXTENDED DISCUSSION... LOW CHANCES OF THUNDERSTORMS WILL CONTINUE WEDNESDAY AND THURSDAY AS THE WEAK FRONT STALLS... AND THEN LIFTS NORTHWARD THROUGH THE AREA. HOT AND HUMID WEATHER IS FORECAST FOR LATE WEEK THROUGH THE WEEKEND...WITH THE NEXT CHANCE OF THUNDERSTORMS RETURNING EARLY NEXT WEEK ASSOCIATED WITH THE NEXT FRONTAL BOUNDARY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 641 PM CDT TUE JUN 14 2011 ARZ001-002-010-011-019-020-029-OKZ054>076-150145- BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-ADAIR-MUSKOGEE- MCINTOSH-SEQUOYAH-PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...PAWHUSKA... BARTLESVILLE...NOWATA...VINITA...MIAMI...PAWNEE...TULSA... CLAREMORE...PRYOR...JAY...BRISTOW...OKEMAH...OKMULGEE...WAGONER... TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 641 PM CDT TUE JUN 14 2011 ...DECEPTIVE LIGHTNING RISK THIS EVENING... WEAK THUNDERSTORMS WITH VERY LITTLE MOISTURE ARE SCATTERED AROUND EASTERN OKLAHOMA AND MAY MOVE INTO NORTHWEST ARKANSAS THIS EVENING. THE LIGHTNING DANGER ASSOCIATED WITH THIS EVENINGS WEAK STORMS WILL BE DECEPTIVE TO THOSE OUTDOORS. LITTLE IN THE WAY OF RAIN OR EVEN LOW CLOUD COVER IS OCCURRING WITH SOME OF THE THUNDERSTORMS...SO A FLASH OF LIGHTNING WITH THESE MORE BENIGN LOOKING CLOUDS WILL BE UNEXPECTED AND WILL CATCH PEOPLE OFF GUARD. PEOPLE OUTDOORS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS EVENING SHOULD BE CAUTIOUS AND OBSERVE LIGHTNING SAFETY RULES AROUND EVEN THE WEAKEST LOOKING SHOWERS. FALLING RAIN DROPS SEEN STREAMING DOWN FROM THESE HIGHER CLOUDS MAY BE YOUR ONLY CLUE THAT THERE IS A LIGHTNING RISK. THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE ACROSS THE REGION TONIGHT WITH MORE ROBUST STORM CELLS DEVELOPING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT IN PART OF EASTERN OKLAHOMA. STAY TUNED TO THIS STATION FOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE OFFICE IN TULSA.
The Norman radar (KTLX), 92 km away, was scanning. The volume nearest the first event began at 01:43 UTC.
8 thunderstorm wind, 4 hail. Local standard time, as filed.
Strong thunderstorm wind damaged the roof of a home.
Strong thunderstorm wind blew the roof off of a barn.
Strong thunderstorm wind blew down large trees.
Several trees were blown down by strong thunderstorm wind and a power pole was snapped.
Strong thunderstorm wind blew the awning off the Fiesta Mart on Highway 412.
Strong thunderstorm wind destroyed concrete block outbuildings, damaged the roof of several school buildings, blew down a few power poles, and blew down several trees at and near the Chouteau School.
Numerous large tree limbs were snapped by strong thunderstorm winds.
Several trees were blown down by strong thunderstorm wind.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2011Every state in 2011This day in weather historyWarnings in Oklahoma, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 323732, 323733, 323734, 323738, 323739, 323742, 323745, 323746, 323748, 323749, 323750, 323758.